Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 3, 2018, 10:13 PM CDT for Shannon County, Missouri. It took effect at May 4, 2018, 3:15 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 10:13 PM CDT (03:13 UTC)
- In effect from
- May 4, 2018, 3:15 AM CDT
- Expired
- May 4, 2018, 9:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7).
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
332
WGUS43 KSGF 040313
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1013 PM CDT Thu May 3 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall over the last 24 hours will result in significant
rises on the Jacks Fork river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC203-041512-
/O.NEW.KSGF.FL.W.0027.180504T0815Z-180505T1127Z/
/ALYM7.1.ER.180504T0815Z.180504T1800Z.180505T0527Z.NO/
1013 PM CDT Thu May 3 2018
...For the Jacks Fork at Alley Spring...
* At 9:30 PM Thursday The stage was 4.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow
and continue to rise to near 11.5 feet by tomorrow early afternoon.
The river will fall below flood stage by early Saturday morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 4.1 Thu 09 PM 11.0 5.2 3.0
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$2 follow-up statements
770
WGUS83 KSGF 041121
FLSSGF
Flood Statement
National Weather Service Springfield MO
621 AM CDT Fri May 4 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall yesterday over the area will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-042218-
/O.EXT.KSGF.FL.W.0027.000000T0000Z-180504T2218Z/
/ALYM7.1.ER.180504T0759Z.180504T1200Z.180504T1618Z.NO/
621 AM CDT Fri May 4 2018
...For the Jacks Fork at Alley Spring...
* At 5:30 AM Friday The stage was 11.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.8 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Jacks Fork River Basin
Alley Spring 9 11.6 Fri 05 AM 5.3 4.5 4.5
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$147
WGUS83 KSGF 041440
FLSSGF
Flood Statement
National Weather Service Springfield MO
940 AM CDT Fri May 4 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall yesterday caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-041510-
/O.CAN.KSGF.FL.W.0027.000000T0000Z-180504T2218Z/
/ALYM7.1.ER.180504T0759Z.180504T1045Z.180504T1417Z.NO/
940 AM CDT Fri May 4 2018
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 9:30 AM Friday The stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.3 feet by tomorrow
morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Jacks Fork River Basin
Alley Spring 9 8.8 Fri 09 AM 5.3 4.5 4.5
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 6:22 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 3, 6:22 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Springfield MO 622 PM CDT Thu May 3 2018 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Friday) Issued at 125 PM CDT Thu May 3 2018 The slow moving upper level trough will lift northeast from the central Plains will lift northeast toward the Great Lakes region tonight and Friday. This will allow a cold front to slide southeastward across the Ozarks region late tonight and early Friday. The ongoing showers and embedded thunder across southern Missouri will end by early early this evening. Additional isolated convection may develop along the approaching front but chances are low with the upper level support lifting off and a more stable airmass in the wake of today's clouds and rainfall. A nice is shaping for Friday as surface high pressure builds into the region. .LONG TERM...(Friday Night through Thursday) Issued at 125 PM CDT Thu May 3 2018 A northwesterly to quasi-zonal upper pattern will prevail this weekend into next week bringing an occasional passing shortwave and associated front across the area every few days. This will result periodic chances for showers and thunderstorms. The next front will arrive Sunday bringing isolated convection but a lack of quality moisture will limit coverage. Otherwise seasonable spring temperatures are expected. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 622 PM CDT Thu May 3 2018 Showers and storms have pushed well east of the terminals with dry weather and VFR conditions now over much of southwest Missouri. The surface cold front still remains out across Kansas and will slowly move eastward tonight arriving at the terminals between 10Z-14Z Friday. With the moist air ahead of the front still cannot rule out some scattered convection later tonight, although most short term models keep things dry and will not include anything at this point. Otherwise, expect mainly VFR to at times MVFR conditions later tonight with perhaps IFR ceilings behind the front Friday morning before mixing out to VFR flight conditions during the afternoon. Southerly winds will continue to gust to 25 knots at times this evening, with lighter northwest winds expected behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Raberding
Hazardous weather outlook, May 3, 6:42 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 642 PM CDT Thu May 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 642 PM CDT Thu May 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Residual flooding is still possible across portions of southern Missouri this evening. Otherwise, wind gusts to 30 mph will be possible through the evening hours. A few storms may develop overnight along an advancing cold front. Gusty winds could accompany these storms if they develop. The risk for any severe weather is very limited. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may develop at times from Sunday into the middle of next week. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, May 3, 5:31 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TORNADO 1 SE SQUIRES 36.84N 92.61W
05/03/2018 DOUGLAS MO NWS STORM SURVEY
EF1 TORNADO AFTER STORM SURVEY. CORRECTS
PREVIOUS TSTM WND DMG REPORT FROM 1 SE
SQUIRES. REPORTED AT COUNTY ROAD 307 AND HWY
5, SQUIRES, MO. ROOF OFF A NEW CATTLE
FEEDER, LOT OF LIMBS DOWN ONE IS 2-3" IN
DIAMETER & 10 FT LONG. TIME BASED ON RADAR
ESTIMATE.
&&
SSLLocal storm report, May 3, 9:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG WEST PLAINS 36.73N 91.85W
05/03/2018 HOWELL MO EMERGENCY MNGR
WEST PLAINS REPORTED A LIMB FELL ON A CAR IN
TOWN AND DAMAGED THE CAR. TIME ESTIMATED
BASED ON RADAR.
0246 AM TORNADO 1 SE SQUIRES 36.84N 92.61W
05/03/2018 DOUGLAS MO NWS STORM SURVEY
EF1 TORNADO AFTER STORM SURVEY. CORRECTS
PREVIOUS TSTM WND DMG REPORT FROM 1 SE
SQUIRES. REPORTED AT COUNTY ROAD 307 AND HWY
5, SQUIRES, MO. ROOF OFF A NEW CATTLE
FEEDER, LOT OF LIMBS DOWN ONE IS 2-3" IN
DIAMETER & 10 FT LONG. TIME BASED ON RADAR
ESTIMATE.
0217 AM TORNADO 3 WSW ROGERSVILLE 37.10N 93.10W
05/03/2018 GREENE MO PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WSW ROGERSVILLE. A BARN WAS DESTROYED AND
TREES WERE UPROOTED NEAR THE INTERSECTION OF
E. FARM ROAD 186 AND FARM ROAD 241. TIMING
OF THE EVENT WAS ESTIMATED USING STORM
REPORTS AND RADAR DATA. ESTIMATED PEAK WIND:
80 MPH PATH LENGTH /STATUTE/: 0.25 MILES
PATH WIDTH /MAXIMUM/: 50 YARDS FATALITIES: 0
INJURIES: 0.
0210 AM TORNADO 2.5 NORTH OF OZARK 37.07N 93.19W
05/03/2018 CHRISTIAN MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 2.5
NORTH OF OZARK. THE DAMAGE PATH BEGAN NEAR
THE INTERSECTION OF NORTH 3RD STREET AND
SUNSET ROAD, WHERE MINOR ROOF DAMAGE
OCCURRED. THE STORM THEN MOVED NORTHEAST AND
CAUSED ADDITIONAL ROOF DAMAGE, ALONG WITH
SNAPPING TREES, AND DESTROYING OUTBUILDINGS
ALONG ITS PATH BEFORE LIFTING NEAR THE END
OF PEARTREE DRIVE. RATING: EF-1 ESTIMATED
PEAK WIND: 95 MPH PATH LENGTH /STATUTE/: 1.2
MILES PATH WIDTH /MAXIMUM/: 100 YARDS
FATALITIES: 0 INJURIES: 0.
1228 AM TSTM WND DMG 1 ESE ORONOGO 37.18N 94.46W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREE DOWN CROSS THE ROAD AT COUNTY ROAD 220
AND HIGHWAY D.
1225 AM TSTM WND DMG OAKLAND PARK 37.11N 94.48W
05/03/2018 JASPER MO PUBLIC
WIND CAUSED TREES TO GO DOWN ON RANGELINE AT
RANGELINE AND ZORA IN JOPLIN MO. CAUSED
POWER LINES TO GO DOWN. TIME ESTIMATED BASED
ON RADAR.
1222 AM TSTM WND DMG WEBB CITY 37.15N 94.48W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREE FELL IN THE AREA OF AUSTIN ST CAUSING
DAMAGE TO SEVERAL VEHICLES.
1155 PM TSTM WND DMG SCAMMON 37.28N 94.82W
05/02/2018 CHEROKEE KS EMERGENCY MNGR
POLE BARN BLOWN DOWN OVER SCAMMON.
1145 PM TSTM WND DMG 4 W HALLOWELL 37.17N 95.06W
05/02/2018 CHEROKEE KS EMERGENCY MNGR
TREE DOWN NEAR 160.
1103 PM HAIL LOWRY CITY 38.14N 93.73W
05/02/2018 E1.00 INCH ST. CLAIR MO EMERGENCY MNGR
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:00 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 4 more | 15 hr |
| May 4, 3:37 PM CDT | River Flood Warning | SGF | Pulaski | 10 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.